question-icon

Diagnosed as low dopamine and low serotonin. Prescribed with Nuvigil, Provigil and Ritalin. Anything wrong with the combination of medicines?

default
Posted on Thu, 24 Oct 2013
Question: My question pertains to my boss who is a 57-year-old male. He has been diagnosed to have low dopamine and low serotonin for which his doctor prescribed Nuvigil, Provigil and Ritalin. He has noticed that he is still lethargic and has no motivation to get out of bed. Aside from this, six hours after he takes Nuvigil in the evening especially after dinner, he seems to have little control about falling asleep. Can you please advise what is wrong?

He is also taking blood pressure medicines and Cialis prescribed by a doctor because of the side effects. He takes a low dose of thyroxine as well. To aid with sleeping, he takes Valium 10 mg, melatonin 3 mg and Lunesta 3mg. Is there something wrong with the combination of the medicines?
doctor
Answered by Dr. Praveen K Nath (2 days later)
Brief Answer:
HYPERTENSION /HYPOTHYROIDISM/PARKINSONISM

Detailed Answer:

DEAR Ma,am
Hello
My best wishes for a speedy recovery for your boss
I have gone through your boss"s medical history in detail.
He is suffering from hypertension / hypothyroidism /parkinsonism /insomnia etc.
Letharginess /sluggishness etc are common symptoms for these patients .
May I suggest (for your boss)

1. Continue taking antiparkinson /hypothyroid medication & hypertensives as per requirement .

2.Avoid taking valium & melatonin , they may interact occasionally.

3.Check his MRI BRAIN for any cerebral atrophic / ischemic changes .For which he may need certain specific medications .

4.Check his serum cholesterol/electrolytes regularly.

5.You need to consult a neurologist regularly for proper dosing of antiparkinson medications

Thanx
Dr Praveen K Nath
Deptt. of Neurosurgery
Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Praveen K Nath

Neurologist, Surgical

Practicing since :1996

Answered : 147 Questions

premium_optimized

The User accepted the expert's answer

Share on
Diagnosed as low dopamine and low serotonin. Prescribed with Nuvigil, Provigil and Ritalin. Anything wrong with the combination of medicines?

Brief Answer:
HYPERTENSION /HYPOTHYROIDISM/PARKINSONISM

Detailed Answer:

DEAR Ma,am
Hello
My best wishes for a speedy recovery for your boss
I have gone through your boss"s medical history in detail.
He is suffering from hypertension / hypothyroidism /parkinsonism /insomnia etc.
Letharginess /sluggishness etc are common symptoms for these patients .
May I suggest (for your boss)

1. Continue taking antiparkinson /hypothyroid medication & hypertensives as per requirement .

2.Avoid taking valium & melatonin , they may interact occasionally.

3.Check his MRI BRAIN for any cerebral atrophic / ischemic changes .For which he may need certain specific medications .

4.Check his serum cholesterol/electrolytes regularly.

5.You need to consult a neurologist regularly for proper dosing of antiparkinson medications

Thanx
Dr Praveen K Nath
Deptt. of Neurosurgery